×

zbMATH — the first resource for mathematics

Singular spaces with trivial canonical class. (English) Zbl 1369.14052
Kollár, János (ed.) et al., Minimal models and extremal rays. Proceedings of the conference, RIMS, Kyoto, Japan, June 20–24, 2011. Tokyo: Mathematical Society of Japan (MSJ) (ISBN 978-4-86497-036-5/hbk). Advanced Studies in Pure Mathematics 70, 67-113 (2016).
Summary: The classical Beauville-Bogomolov decomposition theorem asserts that any compact Kähler manifold with numerically trivial canonical bundle admits an étale cover that decomposes into a product of a torus, and irreducible, simply-connected Calabi-Yau- and holomorphic-symplectic manifolds. The decomposition of the simply-connected part corresponds to a decomposition of the tangent bundle into a direct sum whose summands are integrable and stable with respect to any polarisation.
Building on recent extension theorems for differential forms on singular spaces, we prove an analogous decomposition theorem for the tangent sheaf of projective varieties with canonical singularities and numerically trivial canonical class.
In view of recent progress in minimal model theory, this result can be seen as a first step towards a structure theory of manifolds with Kodaira dimension zero. Based on our main result, we argue that the natural building blocks for any structure theory are two classes of canonical varieties, which generalise the notions of irreducible Calabi-Yau- and irreducible holomorphic-symplectic manifolds, respectively.
For the entire collection see [Zbl 1357.14003].

MSC:
14J32 Calabi-Yau manifolds (algebro-geometric aspects)
14E30 Minimal model program (Mori theory, extremal rays)
32J27 Compact Kähler manifolds: generalizations, classification
PDF BibTeX XML Cite
Full Text: arXiv